Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 17, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 21, 2011, 2:30 AM MDT. It took effect at Apr 21, 2011, 12:02 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 2:30 AM MDT (08:30 UTC)
- In effect from
- Apr 21, 2011, 12:02 PM MDT
- Expired
- Apr 21, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
814 WWUS75 KPIH 210830 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 230 AM MDT THU APR 21 2011 IDZ020-021-220300- /O.NEW.KPIH.WI.Y.0017.110421T2000Z-110422T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 230 AM MDT THU APR 21 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 40 MPH * TIMING: 2 PM TO 9 PM. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
129 WWUS75 KPIH 211802 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1202 PM MDT THU APR 21 2011 IDZ017-220200- /O.EXB.KPIH.WI.Y.0017.110421T1802Z-110422T0200Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1202 PM MDT THU APR 21 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING: UNTIL 8 PM. * LOCATIONS INCLUDE: BURLEY...RUPERT...SHOSHONE...CAREY * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-021-220300- /O.CON.KPIH.WI.Y.0017.110421T2000Z-110422T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 1202 PM MDT THU APR 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING: 2 PM TO 9 PM. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
105 WWUS75 KPIH 220145 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 745 PM MDT THU APR 21 2011 IDZ017-220300- /O.EXT.KPIH.WI.Y.0017.000000T0000Z-110422T0300Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 745 PM MDT THU APR 21 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING: UNTIL 8 PM. * LOCATIONS INCLUDE: BURLEY...RUPERT...SHOSHONE...CAREY * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-021-220300- /O.CON.KPIH.WI.Y.0017.000000T0000Z-110422T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 745 PM MDT THU APR 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH * TIMING: 2 PM TO 9 PM. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
068 WWUS75 KPIH 220303 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 903 PM MDT THU APR 21 2011 IDZ017-020-021-220415- /O.EXP.KPIH.WI.Y.0017.000000T0000Z-110422T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS 903 PM MDT THU APR 21 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS IN THE UPPER AND LOWER SNAKE PLAIN INCLUDING TH EASTERN MAGIC VALLEY HAVE DROPPED BELOW ADVISORY LEVEL AT 9 PM MDT. WINDS WILL CONTINUE TO DECREASE TO 10 TO 15 MPH THROUGH EARLY FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 20, 8:36 PM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, Apr 20, 8:36 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 836 PM MDT WED APR 20 2011 .UPDATE...SO FAR SO GOOD...FIRST DISTURBANCE IS EXITING NORTHEAST THROUGH THE UPPER SNAKE HIGHLANDS. RAIN SHOWERS UP TO .10 INCH WERE REPORTED FROM BURLEY TO REXBURG. SNOW LEVELS HAVE BEEN ABOUT 5300 FEET. A WEB CAM AT SUN VALLEY SHOWS 1 INCH OF SNOW ON THE MOUNTAIN. THE SECOND DISTURBANCE IS MOVING THIS WAY FROM OREGON...SHOWERS SPREADING INTO THE WESTERN MAGIC VALLEY AHEAD OF THE MAIN DISTURBANCE DROPPING SOUTHEAST FROM VANCOUVER. FIRST COUPLE PANELS OF THE 00Z NAM HAVE THE SURFACE PRESSURE GRADIENT INCREASING THURSDAY AFTERNOON WITH 25 TO 30 KT BOUNDARY LAYER WINDS IN THE SNAKE PLAIN. NO SIGNIFICANT UPDATES THIS EVENING. RS && .PREV DISCUSSION... /ISSUED 154 PM MDT WED APR 20 2011/ SHORT TERM...NO REST FOR THE WEARY OVER SOUTHEASTERN IDAHO AS THE WET AND FAST MOVING PATTERN CONTINUES ACROSS THE REGION. RADAR ECHOES WITH SOME WARM ADVECTION ACROSS SOUTHWESTERN IDAHO CONTINUE TO SPREAD INTO THE AREA WITH THE BEST CHANCES ACROSS THE FAVORED UPSLOPE LOCATIONS IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS WITH LESSER CHANCES ACROSS THE SNAKE PLAIN. A COUPLE OF INCHES OF SNOW ARE POSSIBLE OVER THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS BUT AMOUNTS SHOULD REMAIN BELOW ADVISORY LEVEL. THE ACTUAL COLD FRONT MOVES ACROSS THE CWA DURING THE MIDDAY AND AFTERNOON HOURS. HAVE INCLUDED THUNDERSTORMS IN THE FORECAST WITH THE FRONTAL PASSAGE WITH NEGATIVE LIFTED INDICIES AND SOME MODELS SHOWING CAPE VALUES OVER 250 J/KG. COLD FRONT WILL BE MOVING AT A GOOD SPEED AS WELL SO ANY THUNDERSTORM COULD HAVE SOME STRONG WIND GUSTS. LOW WET BULB ZERO LEVELS INDICATE THERE COULD BE SOME SMALL HAIL AS WELL. NEXT CONCERNS IS FOR WINDS BEHIND THE FRONT WITH SOME MODEL GUIDANCE SHOWING ADVISORY LEVEL WINDS...ESPECIALLY FOR THE LOWER SNAKE PLAIN AND FUTURE SHIFTS MAY HAVE TO CONSIDER A WIND ADVISORY FOR THURSDAY AFTERNOON/EVENING FOR THE SNAKE PLAIN. ANOTHER COOL AIRMASS THEN BUILDS IN BEHIND THE FRONT WITH TEMPERATURES AGAIN AVERAGING 10 TO 15 DEGREES BELOW NORMAL. PRECIPITATION SHOULD END FOR MOST AREAS LATER THURSDAY NIGHT AND FRIDAY WITH THE EXCEPTION OF THE UPPER SNAKE HIGHLANDS WHERE SNOW SHOWERS WILL CONTINUE. PRECIPITATION SHOULD THEN END FOR EVERYONE FRIDAY NIGHT AS THE UPPER LOW OVER WESTERN MONTANA OPENS UP AND EXITS STAGE EAST TOWARD THE DAKOTAS. HATTINGS LONG TERM...SAT THROUGH NEXT WED NIGHT. 500MB 5-WAVE HAS A VERY STATIONARY LOOK TO IT WITH NEARLY ZONAL FLOW...OR AT BEST A VERY WEAK UPPER LEVEL RIDGE. THUS THE PATTERN WILL BE SHORT WAVE-DRIVEN AND MORE SUBJECT TO STRONG CHANGES FROM RUN TO RUN AND AMONG PRODUCT SUITES ISSUED AT THE SAME TIME. GFS HAS A MUCH FASTER SOLUTION BY SUN...WITH BOTH THE 20/00Z AND 20/12Z ECMWF MAKING THE FLIP TO SLOWER AND DRIER. SO HAVE TRENDED POPS FOR SUN ACTUALLY DOWN SLIGHTLY. INTERESTING IS THAT THE GFS MOS HAS SLOWED THE APPROACH EVEN IF THE OPERATIONAL GFS HAS NOT AS HIGHEST POP OF THE WEEK IS ACTUALLY MON. SO WOULD NOT BE SURPRISED TO SEE THE STORM ARRIVAL GET PUSHED LATER. HAVE ALSO INCREASED POPS FOR MON/MON NIGHT BECAUSE OF THIS. AFTER MON NIGHT...SAW NO REASON TO CHANGE A CLOSE TO CLIMATOLOGY FORECAST WITH A HIGH UNCERTAINTY FORECAST IN THIS ZONAL LONG WAVE PATTERN. MESSICK AVIATION...CURRENT APPROACHING LINE OF CLOUDS AND PRECIPITATION ON THE WSR-88D IS STAYING AS VIRGA AT BEST WITH NO GROUND TRUTH EVIDENCE OF PRECIPITATION EXCEPT AT KSLC...WHICH IS DUE TO SOME UPSLOPE OFF THE WASATCH. HAVE DELAYED ONSET OF PRECIPITATION...WITH KBYI PRECIPITATION BEGINNING 21/08Z AND KSUN SEEING PRECIPITATION AROUND 21/10Z. VERY DRY SURFACE CONDITIONS CURRENTLY WILL HELP DELAY ONSET EVEN MORE AT KIDA AND KPIH. THIS SHOULD BE OVER AS THE AIRDROMES OPEN FOR OPERATION THU MORNING. KSUN SHOULD WIND UP A DISASTER FOR MUCH OF THE MORNING WITH A WIND SHIFT TO NORTHWEST WIND FINALLY CLEARING THEM OUT IN THE MID-AFTERNOON. KPIH AND KIDA SHOULD SEE SOME MORNING MARGINAL VFR. WIND WILL START INCREASING AFTER FRONTAL PASSAGE DURING THE LATE MORNING HOURS. MESSICK HYDROLOGY...RIVERS ARE EXPECTED TO REMAIN HIGH OVER THE NEXT SEVERAL DAYS AS A COUPLE OF STORMS SYSTEMS MOVE INTO THE AREA. THE BEAR RIVER BELOW SODA SPRINGS WILL HAVE TO BE WATCHED CLOSELY DUE TO RELEASES ALEXANDER RESERVOIR OVER THE PAST COUPLE OF DAYS. HATTINGS && && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 20, 5:29 AM MDT, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 529 AM MDT WED APR 20 2011 IDZ017>025-031-032-211130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 529 AM MDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE THROUGH IDAHO TONIGHT AND THURSDAY AND BRING WITH IT VALLEY RAIN AND MOUNTAIN RAIN AND SNOW. EXPECT BREEZY CONDITIONS AS WELL. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:50 AM MDT | Special Weather Statement | PIH | Butte | 40 min |
| Apr 21, 11:10 AM MDT | Special Weather Statement | PIH | Jefferson | 50 min |
| Apr 21, 11:32 AM MDT | Special Weather Statement | PIH | Minidoka | 43 min |
| Apr 21, 11:34 AM MDT | Special Weather Statement | PIH | Fremont | 41 min |
| Apr 21, 12:39 PM MDT | Special Weather Statement | PIH | Bannock, Oneida | 51 min |
| Apr 21, 1:13 PM MDT | Special Weather Statement | PIH | Jefferson, Madison | 47 min |
| Apr 21, 1:39 PM MDT | Severe Thunderstorm Warning | PIH | Franklin, Oneida | 35 min |
| Apr 21, 4:42 PM MDT | Special Weather Statement | PIH | Clark | 33 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.